Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 16, 2023, 1:04 AM CST for Franklin County, Sebastian County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2023, 1:04 AM CST (07:04 UTC)
- Expired
- Feb 16, 2023, 1:45 AM CST
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:44 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 818 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288
WUUS54 KTSA 160704
SVRTSA
ARC047-131-160745-
/O.NEW.KTSA.SV.W.0032.230216T0704Z-230216T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
104 AM CST Thu Feb 16 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Franklin County in west central Arkansas...
Northeastern Sebastian County in west central Arkansas...
* Until 145 AM CST.
* At 103 AM CST, a severe thunderstorm was located over Bloomer,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Ozark... Charleston...
Greenwood... Lavaca...
Altus... Branch...
Denning... Wiederkehr Village...
Bloomer... Fort Chaffee...
Etna... Alix...
Meg... Milltown...
Peter Pender... Vesta...
Cecil... Ursula...
This includes Interstate 40 in Arkansas between mile markers 36 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3531 9381 3532 9392 3523 9392 3523 9402
3519 9403 3515 9417 3536 9421 3536 9420
3538 9420 3539 9419 3538 9415 3539 9414
3541 9414 3556 9370
TIME...MOT...LOC 0703Z 246DEG 44KT 3529 9413
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
345
WWUS54 KTSA 160728
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
128 AM CST Thu Feb 16 2023
ARC131-160738-
/O.CAN.KTSA.SV.W.0032.000000T0000Z-230216T0745Z/
Sebastian AR-
128 AM CST Thu Feb 16 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEBASTIAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CST for
west central Arkansas.
LAT...LON 3538 9371 3537 9375 3541 9379 3542 9379
3542 9380 3531 9381 3532 9387 3550 9388
3556 9370
TIME...MOT...LOC 0728Z 240DEG 54KT 3549 9373
$$
ARC047-160745-
/O.CON.KTSA.SV.W.0032.000000T0000Z-230216T0745Z/
Franklin AR-
128 AM CST Thu Feb 16 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR SOUTHEASTERN FRANKLIN COUNTY...
At 128 AM CST, a severe thunderstorm was located over Wiederkehr
Village, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Etna... Alix...
This includes Interstate 40 in Arkansas between mile markers 36 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3538 9371 3537 9375 3541 9379 3542 9379
3542 9380 3531 9381 3532 9387 3550 9388
3556 9370
TIME...MOT...LOC 0728Z 240DEG 54KT 3549 9373
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$495
WWUS54 KTSA 160738
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
138 AM CST Thu Feb 16 2023
ARC047-160747-
/O.EXP.KTSA.SV.W.0032.000000T0000Z-230216T0745Z/
Franklin AR-
138 AM CST Thu Feb 16 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
WILL EXPIRE AT 145 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 AM CST for
west central Arkansas.
LAT...LON 3538 9371 3537 9375 3541 9379 3542 9379
3542 9380 3531 9381 3532 9387 3550 9388
3556 9370
TIME...MOT...LOC 0737Z 246DEG 44KT 3553 9361
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:04 PM CST, 2 hours earlier.
Area forecast discussion, Feb 15, 11:04 PM CST, 2 hours before
Area Forecast Discussion National Weather Service Tulsa OK 1104 PM CST Wed Feb 15 2023 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 842 PM CST Wed Feb 15 2023 Storms from NE OK through south central OK have expanded in coverage the last few hours with scattered svr storms ongoing nearer the moisture defined warm front extending through SE OK. This has verified well with the recent short term guidance and the evening update will accept the near term solutions of expanding storms eastward as the cold front begins to surge eastward. Ongoing forecast has this well handled the update will largely be to refine timing of the higher precip chances. The severe potential also looks to be highest along and south of Interstate 40 where a window of more substantial moisture return remains possible. && .LONG TERM... (Thursday through Wednesday) Issued at 200 PM CST Wed Feb 15 2023 Cold and breezy conditions are expected behind departing system into Thursday and continue through Thursday night. Wind chill indices are forecast to fall into the teens across much of the area by Friday morning although winds will begin to decrease as surface high pressure continues to build over the region. Quiet weather anticipated with a warming trend over the weekend into early part of next week. Still some significant timing differences in the operational models with cold front mid week, but precipitation chances will once again increase during the Tuesday, Wednesday time frame as upper system approaches. Stayed close to NBM guidance through the extended periods. && .AVIATION... (06Z TAFS) Issued at 1104 PM CST Wed Feb 15 2023 Showers and thunderstorms will continue to spread eastward across the CWA as a cold front pushes through the CWA and an upper level low lifts through the region. Within the convection...MVFR conditions and gusty winds will be possible. Behind the front and precip...MVFR/IFR ceilings are forecast to become common over the CWA overnight and continue into Thursday afternoon. During the afternoon...parts of Eastern Oklahoma and West Central Arkansas could lift back to low end VFR through the end of the TAF period. MVFR ceilings look to remain for far Northwest Arkansas through the end of the TAF period. Also behind the front...gusty west to northwesterly winds are forecast through the majority of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 29 39 23 48 / 40 0 0 0 FSM 39 48 27 49 / 80 0 0 0 MLC 32 42 24 48 / 80 0 0 0 BVO 24 37 19 48 / 20 0 0 0 FYV 33 44 22 46 / 80 0 0 0 BYV 35 47 23 44 / 60 0 0 0 MKO 32 40 24 46 / 80 0 0 0 MIO 29 36 21 45 / 20 0 0 0 F10 30 40 24 48 / 90 0 0 0 HHW 37 45 27 49 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....12 AVIATION...20
Hazardous weather outlook, Feb 15, 4:46 PM CST, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
446 PM CST Wed Feb 15 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
446 PM CST Wed Feb 15 2023
...SEVERE WEATHER POTENTIAL THROUGH EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Along and south of a line from McAlester Oklahoma to
Fort Smith Arkansas.
ONSET...After 7 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...South of Interstate 44.
ONSET...After 7 PM.
AREA AT GREATEST RISK...Southeast Oklahoma.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...After midnight.
DISCUSSION...
Scattered storms have developed across north central Texas late this
afternoon and these storms will expand in coverage as they spread
eastward this evening. Severe weather potential will increase across
portions of eastern Oklahoma as these storms pass. Large hail and
locally damaging winds will be the primary hazards. The tornadic
potential may increase across southeast Oklahoma as low level
moisture increases and winds fields strengthen. Storms will spread
east of the region by the early morning hours on Thursday.
Gusty northwest winds will develop after midnight as the a
strong cold front passes. Winds gusts 30 to 40 mph will be possible
through the overnight hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY and SUNDAY...High Fire Weather and High Wind Potential.
MONDAY and TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Northwest winds will remain gusty behind the cold front on
Thursday. Winds return southerly over the weekend and
will become gusty. The warmer, drier and windier conditions will
raise fire weather concerns, especially by Sunday.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Feb 16, 12:07 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM HAIL WILBURTON 34.92N 95.31W
02/16/2023 M0.75 INCH LATIMER OK EMERGENCY MNGR
&&Local storm report, Feb 16, 12:12 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1212 AM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HAIL 2 SW JOHNSON 36.12N 94.19W
02/16/2023 U0.75 INCH WASHINGTON AR PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Special weather statement, Feb 16, 12:18 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1218 AM CST Thu Feb 16 2023
ARZ001-002-010-011-160715-
Carroll AR-Madison AR-Benton AR-Washington AR-
1218 AM CST Thu Feb 16 2023
...Strong thunderstorms will impact portions of east central Benton,
Madison, central Carroll and eastern Washington Counties through 115
AM CST...
At 1217 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of War Eagle to near Wesley to
near Winslow. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Huntsville...
Eureka Springs... Green Forest...
St. Paul... Hindsville...
Wesley... Rudd...
Saint Paul... Kingston...
Forum... Aurora...
Hobbs State Park... Clifty...
Withrow Springs State Park... War Eagle...
Japton... Witter...
Marble... Osage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CST for
northwestern Arkansas.
&&
LAT...LON 3612 9344 3612 9348 3608 9348 3579 9374
3579 9404 3603 9398 3628 9405 3650 9353
3650 9350 3618 9339
TIME...MOT...LOC 0617Z 251DEG 41KT 3623 9402 3604 9395 3580 9416
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Feb 16, 12:40 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1240 AM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM HAIL CAMERON 35.14N 94.54W
02/16/2023 E1.00 INCH LE FLORE OK EMERGENCY MNGR
&&Local storm report, Feb 16, 12:41 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1241 AM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM HAIL 2 W POTEAU 35.06N 94.67W
02/16/2023 E1.75 INCH LE FLORE OK PUBLIC
&&Local storm report, Feb 16, 12:46 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1246 AM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM HAIL 1 WSW SCULLYVILLE 35.24N 94.59W
02/16/2023 E1.00 INCH LE FLORE OK PUBLIC
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:48 PM CST | Severe Thunderstorm Warning | TSA | Benton | 57 min |
| Feb 15, 10:27 PM CST | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 63 min |
| Feb 15, 11:14 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 46 min |
| Feb 15, 11:25 PM CST | Severe Thunderstorm Warning | TSA | Carroll | 30 min |
| Feb 15, 11:29 PM CST | Special Weather Statement | TSA | Washington | 31 min |
| Feb 15, 11:45 PM CST | Severe Thunderstorm Warning | TSA | Washington | 45 min |
| Feb 15, 11:53 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 37 min |
| Feb 16, 12:18 AM CST | Special Weather Statement | TSA | Carroll, Madison | 57 min |
| Feb 16, 12:23 AM CST | Severe Thunderstorm Warning | TSA | Franklin, Madison | 52 min |
| Feb 16, 12:32 AM CST | Severe Thunderstorm Warning | TSA | Sebastian | 43 min |
| Feb 16, 12:40 AM CST | Severe Thunderstorm Warning | TSA | Sebastian | 50 min |
| Feb 16, 1:24 AM CST | Special Weather Statement | TSA | Sebastian | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.